Alert archive / Maryland / Areal Flood Advisories in 2012

Areal Flood Advisory 84, NWS Philadelphia/Mount Holly

July 28, 2012Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 28, 2012, 4:24 PM EDT for Cecil County, Maryland. It was in force for 95 min.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 4:24 PM EDT (20:24 UTC)
Expired
Jul 28, 2012, 5:59 PM EDT
In force
95 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Cecil County, MD

The radar

The Dover AFB radar (KDOX), 91 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WGUS81 KPHI 282024
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SAT JUL 28 2012

MDC015-282330-
/O.NEW.KPHI.FA.Y.0084.120728T2024Z-120728T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-
424 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  CECIL COUNTY IN NORTHEAST MARYLAND...

* UNTIL 730 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A THUNDERSTORMS WITH TORRENTIAL RAIN MOVING INTO CECIL COUNTY. THIS
  STORM COULD PRODUCE AS MUCH AS 2 INCHES OF RAIN IN LESS THAN AN 
  HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS 
  SHARP RISES ON CREEKS AND STREAMS.

LAT...LON 3967 7585 3943 7578 3937 7602 3941 7604
      3943 7600 3946 7602 3952 7599 3954 7603
      3954 7606 3956 7610 3958 7608 3959 7610

$$

HAYES
1 follow-up statement
936 
WGUS81 KPHI 282159
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
559 PM EDT SAT JUL 28 2012

MDC015-282208-
/O.CAN.KPHI.FA.Y.0084.000000T0000Z-120728T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-
559 PM EDT SAT JUL 28 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
CECIL COUNTY...

THE THUNDERSTORM THAT WAS AFFECTING CECIL COUNTY HAS DISSIPATED. AS 
A RESULT, THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN 
CANCELLED.

LAT...LON 3967 7585 3943 7578 3937 7602 3941 7604
      3943 7600 3946 7602 3952 7599 3954 7603
      3954 7606 3956 7610 3958 7608 3959 7610

$$

IOVINO

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 3:49 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 28, 3:49 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT SAT JUL 28 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY DRIFT TO OUR SOUTH THROUGH THE
WEEKEND WHILE WEAK HIGH PRESSURE DRIFTS ACROSS THE NORTHEAST
SUNDAY. A WARM FRONT IS EXPECTED TO LIFT THROUGH THE AREA TUESDAY
INTO TUESDAY NIGHT WHILE A WEAK LEE SIDE TROUGH MAY DEVELOP ACROSS
THE EAST COAST. SEVERAL DISTURBANCES ALOFT WILL AFFECT THE AREA
THROUGH MUCH OF THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BOUNDARIES, BOUNDARIES, EVERYWHERE. THERE ARE PLENTY OF BOUNDARIES
TO BE FOUND THIS EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS THE REGION. CONVECTION CONTINUES AS A SURFACE BOUNDARY
MEANDERS ACROSS THE AREA. THE BOUNDARY WILL SLOWLY SAG SOUTHWARD
THROUGH TONIGHT AND EVENTUALLY PUSH SOUTH OF THE AREA LATE TONIGHT.
STORMS ARE DEVELOPING ALONG THE BOUNDARIES AND IN GENERAL ARE MOVING
OFF TOWARDS THE EAST.

MEANWHILE, A MID LEVEL TROUGH WILL PUSH EASTWARD TOWARD OUR AREA
OVERNIGHT. AN IMPULSE ROTATING AROUND THE BASE OF THIS TROUGH WILL
MOVE INTO THE AREA TOWARD MORNING. THIS WILL KEEP THE CHANCES FOR
SHOWERS AND THUNDERSTORMS CONTINUING INTO SUNDAY. MOST PLACES SHOULD
SEE A LITTLE BREAK IN THE ACTION TOWARD DAYBREAK BEFORE WE SEE MORE
DEVELOPMENT OCCUR.

TEMPERATURES HAVE BEEN ALL OVER THE PLACE TODAY. MOST PLACES WERE
ABLE TO WARM UP INTO THE 80S TO LOWER 90S BUT A FEW SPOTS REMAINED
COOLER DUE TO SHOWER ACTIVITY. FOR TONIGHT WE SHOULD SEE THINGS COOL
OFF A BIT AND TEMPS SHOULD BE ABLE TO DROP INTO THE UPPER 60S TO
LOWER 70S. MIGHT EVEN SOME TEMPS CLOSER TO 60 ACROSS THE HIGHER
TERRAIN.  WITH PLENTY OF LOW LEVEL MOISTURE AROUND DUE TO THE RECENT
RAINFALL, FOG MAY BECOME A PROBLEM OVERNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE MID LEVEL TROUGH CROSSES THE AREA DURING THE DAY DRAGGING THE
VORT MAX WITH IT. THIS WILL HELP TO DECREASE THE CHANCE FOR ANY TYPE
OF PRECIPITATION THROUGH DAY. CHANCES WILL DECREASE FROM NORTH TO
SOUTH AS THE TROUGH PULLS OUT OF THE AREA.

AT THE SURFACE, HIGH PRESSURE STARTS TO EDGE IN FROM THE WEST ON
SUNDAY WITH SOME DRIER AIR TRYING TO MAKES IT WAY SOUTH. WITH
DEWPOINTS STARTING TO FALL IT SHOULD FINALLY START TO FEEL LESS
OPPRESSIVE OUTSIDE. MAX TEMPS WILL BE IN THE MID TO UPPER 80S, MAYBE
CLOSE TO 90 IN A FEW SPOTS. IF WEE MANAGE TO LOSE THE CLOUDS A BIT
QUICKER IT COULD BE SLIGHTLY WARMER IN A FEW LOCATIONS, MAINLY WEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM FORECAST WILL BE DOMINATED BY BROAD TROUGHING ALOFT
TAKING PLACE ACROSS MUCH OF THE EASTERN PORTION OF THE COUNTRY.
THIS WILL HAVE TWO EFFECTS ON OUR AREA. FIRST, IT WILL KEEP THE
ATMOSPHERE DISTURBED THROUGH THE ENTIRE LONG TERM FORECAST AS IT
IS EXPECTED TO SEND MULTIPLE SHORT WAVES ACROSS OUR AREA THROUGH
THE WEEK. SECONDLY, IT WILL KEEP THE TEMPERATURES FROM RISING
SHARPLY, WITH TEMPERATURES RIGHT AROUND NORMAL OR SLIGHTLY ABOVE.

AS MENTIONED, THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY AS THE AIR MASS WILL REMAIN UNSTABLE EACH DAY AND MULTIPLE
SHORT WAVES WILL HELP ENHANCE PRECIPITATION CHANCES. THE GREATEST
CHANCE FOR SHOWERS/THUNDERSTORMS LOOKS TO BE TUESDAY INTO TUESDAY
NIGHT AS THE FRONTAL BOUNDARY THAT SINKS TO OUR SOUTH SUNDAY INTO
MONDAY LIFTS BACK NORTH AS A WARM FRONT. PRECIPITABLE WATER VALUES
ARE EXPECTED TO BE AROUND 1.25 INCHES OR GREATER THROUGH THE
ENTIRE EXTENDED PERIOD, BUT WILL PEAK AROUND 1.5-2 INCHES
TUESDAY/TUESDAY NIGHT; SO ANY SHOWERS AND/OR THUNDERSTORMS THAT DO
DEVELOP WILL LIKELY CONTAIN HEAVY RAINFALL. TIMING AND DEVELOPMENT
IS UNCERTAIN AT THIS POINT, SO IT IS HARD TO SAY IF ANY SEVERE
WEATHER WILL OCCUR, BUT ANY THUNDERSTORMS COULD PRODUCE HEAVY
RAIN, FREQUENT LIGHTNING, AND GUSTY WINDS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE REGION THIS
AFTERNOON AND ARE EXPECTED TO CONTINUE THROUGH AROUND 2-4Z TONIGHT.
AFTER THE CONVECTION ENDS, THERE SHOULD BE MAINLY VFR CONDITIONS
WITH MVFR CONDITIONS EXPECTED AT MOST LOCATIONS. FOG WILL BE AN
ISSUE OVERNIGHT WITH WINDS GOING LIGHT AND VARIABLE AND PLENTY OF
LOW LEVEL MOISTURE IN PLACE. SOME LOCATIONS MAY EVEN DROP DOWN TO
IFR, ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO INCLUDE
IT IN THE TAFS.

SEVERAL BOUNDARIES ARE MOVING THROUGH THE AREA DUE TO THE
THUNDERSTORMS. WESTERLY WINDS ARE BECOMING EASTERLY AS THESE OUTFLOW
BOUNDARIES PUSH THROUGH THE TAF SITES. ONCE A BOUNDARY MOVES
THROUGH, THE WINDS WILL REMAIN EASTERLY AND GENERALLY 10 KNOTS OR
LESS. FOR SUNDAY, WE SEE THE CHANCE FOR MORE SHOWERS AND
THUNDERSTORMS AS AN IMPULSE MOVES THROUGH THE REGION. HOWEVER,
TIMING AND LOCATION ARE DIFFICULT TO PIN DOWN AND WE HAVE NOT
INCLUDED THEM IN THIS TAF ISSUANCE. WINDS REMAIN EAST OR NORTHEAST
AND FAIRLY LIGHT THROUGH SUNDAY.

OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MOSTLY VFR CONDITIONS...HOWEVER,
THERE IS CHANCE OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS
EACH DAY.

&&

.MARINE...
CONDITIONS ACROSS THE AREA WATERS WILL REMAIN BELOW SMALL CRAFT
CRITERIA THROUGH SUNDAY. A SURFACE FRONT WILL SLOWLY DROP SOUTHWARD
TONIGHT. HOWEVER, THERE IS NOT MUCH FLOW AROUND AND WINDS WILL
REMAIN LIGHT AND OUT OF THE EAST THROUGH MOST OF THE PERIOD. AS  LOW
PRESSURE MOVES THROUGH ON SUNDAY, A BRIEF PERIOD OF WESTERLY WINDS
MAY DEVELOP BUT WILL BE SHORT LIVED. SEAS WILL REMAIN AROUND 2 TO 3
FEET. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE
REGION THIS EVENING AND OVERNIGHT WITH GUSTY WINDS. CONVECTION WILL
CONTINUE ON SUNDAY BUT BE MORE SCATTERED.

OUTLOOK...
CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH THE
ENTIRE EXTENDED PERIOD. WINDS MAY INCREASE ON TUESDAY TO AROUND
15-20 KNOTS AS A WARM FRONT LIFTS THROUGH THE AREA, BUT SHOULD
REMAIN BELOW ADVISORY LEVELS. SEAS MAY ALSO INCREASE TO AROUND 4
FEET TUESDAY INTO WEDNESDAY, BUT AGAIN STAY BELOW SCA CRITERIA.

&&

.RIP CURRENTS...
ALTHOUGH THE WIND IS FORECAST TO BE LIGHT AND WAVE HEIGHTS SHOULD
BE IN THE 1 TO 3 FOOT RANGE, A 12 SECOND WAVE PERIOD IS EXPECTED
TO RESULT IN A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...ROBERTSON
AVIATION...ROBERTSON/MEOLA
MARINE...ROBERTSON/MEOLA
RIP CURRENTS...
Hazardous weather outlook, Jul 28, 3:50 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT SAT JUL 28 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-292000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
350 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-292000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
350 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-292000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 3:09 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT SAT JUL 28 2012

NJZ020-022-025>027-282015-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
309 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF ATLANTIC CITY...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR PORT REPUBLIC...
WADING RIVER AROUND 315 PM...MYSTIC ISLAND...NEW GRETNA AROUND 330
PM...TUCKERTON...BASS RIVER STATE FOREST AROUND 345 PM...BEACH HAVEN
AROUND 400 PM...NORTH BEACH HAVEN AND SHIP BOTTOM AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3969 7413 3955 7423 3950 7429 3945 7430
      3938 7457 3955 7467 3975 7418 3974 7415
      3972 7415 3974 7414 3976 7415 3978 7412
      3974 7410

HAYES
Special weather statement, Jul 28, 3:12 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EDT SAT JUL 28 2012

DEZ001-MDZ008-282015-
CECIL MD-NEW CASTLE DE-
312 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CECIL AND NEW CASTLE COUNTIES...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF ELKTON...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR CHARLESTOWN AROUND 345 PM...
HOLLYWOOD BEACH...CAYOTS AROUND 400 PM...CHESAPEAKE CITY AND
BRANTWOOD AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3967 7569 3941 7561 3937 7598 3938 7600
      3938 7605 3940 7605 3943 7600 3946 7602
      3952 7599 3954 7603 3954 7606 3956 7609

HAYES
Special weather statement, Jul 28, 3:22 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT SAT JUL 28 2012

NJZ008-282015-
MORRIS NJ-
322 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL AFFECT MORRIS COUNTY...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF PATERSON TO 10 MILES WEST OF PATERSON TO 3 MILES NORTH OF
MORRISTOWN...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
MORRIS PLAINS...PEQUANNOCK TOWNSHIP AROUND 330 PM...RIVERDALE...
LINCOLN PARK AROUND 345 PM...FLORHAM PARK AND EAST HANOVER AROUND 400
PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4090 7433 4087 7432 4082 7432 4080 7436
      4077 7437 4083 7463 4099 7444 4105 7447
      4106 7446 4102 7438 4100 7429 4090 7427

HAYES
Special weather statement, Jul 28, 3:30 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SAT JUL 28 2012

NJZ001-007-008-PAZ055-062-282030-
MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
330 PM EDT SAT JUL 28 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MONROE...
MORRIS...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES NORTH OF EASTON...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR COLUMBIA...
DELAWARE WATER GAP AROUND 345 PM...HOPE...HIDDEN LAKE AROUND 400
PM...BLAIRSTOWN...GREAT MEADOWS AROUND 415 PM...ALLAMUCHY AND
ALLAMUCHY-PANTHER VALLEY AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STORMS.

LAT...LON 4082 7459 4075 7484 4079 7489 4072 7497
      4068 7513 4098 7532 4109 7503 4109 7502
      4111 7498 4121 7476

HAYES
Special weather statement, Jul 28, 3:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT SAT JUL 28 2012

PAZ054-055-062-282045-
CARBON PA-MONROE PA-NORTHAMPTON PA-
341 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE AND NORTHAMPTON
COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF LEHIGHTON...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR PENN FOREST RESERVOIR...
TRACHSVILLE AROUND 400 PM...MERWINSBURG...JONAS AROUND 415 PM...
EFFORT...MCMICHAEL AROUND 430 PM...REEDERS AND BARTONSVILLE AROUND
445 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4122 7522 4087 7514 4078 7560 4078 7566
      4075 7579 4098 7584 4101 7574 4103 7574
      4105 7578 4108 7578

HAYES
Special weather statement, Jul 28, 4:20 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT SAT JUL 28 2012

NJZ001-007-008-PAZ055-062-282115-
MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
420 PM EDT SAT JUL 28 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MONROE...
MORRIS...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF EASTON...MOVING
EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR BELVIDERE...PORTLAND
AROUND 430 PM...OXFORD...COLUMBIA AROUND 445 PM...HOPE...BLAIRSTOWN
AROUND 500 PM...GREAT MEADOWS AND GREAT MEADOWS-VIENNA AROUND 515 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4083 7459 4076 7485 4079 7489 4072 7496
      4068 7511 4098 7533 4109 7504 4109 7502
      4111 7498 4120 7476

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:12 PM EDTSpecial Weather StatementPHICecil63 min
Jul 28, 4:10 PM EDTSevere Thunderstorm WarningPHICecil65 min
Jul 28, 5:20 PM EDTSpecial Weather StatementPHICecil55 min
Jul 28, 6:09 PM EDTSpecial Weather StatementPHIQueen Anne's, Talbot66 min
Jul 28, 6:41 PM EDTSevere Thunderstorm WarningPHIQueen Anne's, Talbot64 min
Jul 28, 7:22 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot53 min
Jul 28, 7:57 PM EDTSevere Thunderstorm WarningPHICecil48 min

Nearby

Areal Flood Advisories in Maryland, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.